MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2, 81 CM LENGTH, 8.5F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2, 81 CM LENGTH, 8.5F; INTRODUCER, CATHETER
Model Number 407456
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes, along with investigation results will be provided in a subsequent submission. .
 
Event or Problem Description
During the procedure, the tip and center of the introducers were fractured.The fractures were segmented along the introducer shaft, and the material was being held together by the braided material.The introducers were replaced, and the procedure was completed with no adverse consequences to the patient.No additional access site was required during replacement.
 
Additional Manufacturer Narrative
The reported event of a device fracture was confirmed.The soft gray tip and sheath tubing had been fractured into pieces.In addition, inspection of the device identified degradation of shaft material.The damage is consistent with the product being stored outside of the shelf box and exposed to light.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The product instructions for use (ifu) artmt100093395 ver.A warns that product should be stored in a cool, dark, dry place.The cause of the degradation is consistent with not following the instructions for use.

Brand Name
SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2, 81 CM LENGTH, 8.5F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11013872
Report Number3005334138-2020-00630
Device Sequence Number2975304
Product Code DYB
UDI-Device Identifier05414734205801
UDI-Public05414734205801
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number407456
Device Catalogue Number407456
Device Lot Number6741446
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer02/02/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER; SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER